Alert archive / Indiana / Wind Advisories in 2023
Wind Advisory 9, NWS Indianapolis, IN
NWS Indianapolis, IN issued this wind advisory at Apr 4, 2023, 2:24 PM EDT for 39 counties in Indiana. It took effect at Apr 5, 2023, 8:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2023, 2:24 PM EDT (18:24 UTC)
- In effect from
- Apr 5, 2023, 8:00 AM EDT
- Expired
- Apr 5, 2023, 5:37 PM EDT
- In force
- 10 hr
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 371 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 481 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 320 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.6
The text
As transmitted.
481 WWUS73 KIND 041824 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 224 PM EDT Tue Apr 4 2023 INZ021-028>031-035>049-051>057-060>065-067>072-050230- /O.NEW.KIND.WI.Y.0009.230405T1200Z-230406T0000Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 224 PM EDT Tue Apr 4 2023 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT WEDNESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to around 45 mph expected. * WHERE...All of central Indiana. * WHEN...From 8 AM to 8 PM EDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...These winds are expected outside of thunderstorms, and highest of these winds are expected in the late morning into the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/ind
5 follow-up statements
320 WWUS73 KIND 050137 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 937 PM EDT Tue Apr 4 2023 INZ021-028>031-035>049-051>057-060>065-067>072-050945- /O.CON.KIND.WI.Y.0009.230405T1200Z-230406T0000Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 937 PM EDT Tue Apr 4 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT WEDNESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to around 50 mph expected. * WHERE...All of central Indiana. * WHEN...From 8 AM to 8 PM EDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...These winds are expected outside of thunderstorms, and highest of these winds are expected in the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/ind
028 WWUS73 KIND 050833 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 433 AM EDT Wed Apr 5 2023 INZ021-028>031-035>049-051>057-060>065-067>072-060000- /O.CON.KIND.WI.Y.0009.230405T1200Z-230406T0000Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 433 AM EDT Wed Apr 5 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of central Indiana. * WHEN...From 8 AM this morning to 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/ind
443 WWUS73 KIND 051243 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 843 AM EDT Wed Apr 5 2023 INZ021-028>031-035>049-051>057-060>065-067>072-052045- /O.CON.KIND.WI.Y.0009.000000T0000Z-230406T0000Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 843 AM EDT Wed Apr 5 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Portions of central, east central, north central, south central, southeast, southwest and west central Indiana. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Brief wind gusts to 60 mph are possible with rain through 11AM. Structures weakened by last Friday's storms may be more susceptible to damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/ind
998 WWUS73 KIND 051748 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 148 PM EDT Wed Apr 5 2023 INZ021-028>031-035>049-051>057-060>065-067>072-060000- /O.CON.KIND.WI.Y.0009.000000T0000Z-230406T0000Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 148 PM EDT Wed Apr 5 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...All of central Indiana. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong wind gusts will not be as frequent but will remain possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/ind
886 WWUS73 KIND 052137 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 537 PM EDT Wed Apr 5 2023 INZ021-028>031-035>049-051>057-060>065-067>072-052245- /O.CAN.KIND.WI.Y.0009.000000T0000Z-230406T0000Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 537 PM EDT Wed Apr 5 2023 ...WIND ADVISORY IS CANCELLED... The threat for strong wind gusts has ended. However, winds will still gust to around 30 to 35 mph into the evening. $$ For more information from the National Weather Service visit https://weather.gov/ind
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this wind advisory went out at Apr 4, 12:54 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Apr 4, 12:54 PM EDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1254 PM EDT Tue Apr 4 2023 ...Updated Aviation Discussion... .Forecast Update... Issued at 1002 AM EDT Tue Apr 4 2023 Elevated convection from warm advection had been producing some small hail across mainly southern forecast area this morning. This has moved east out of the area at this time, with some isolated to scattered showers across the northeast half of the forecast area. With warm advection continuing this morning, expect some isolated to scattered showers will continue north into early afternoon. Will keep some low PoPs there. Elsewhere, low clouds will persist this morning most areas, with some breaks in the clouds across the far southwest. Some patchy fog will be around as well per latest surface observations as low level moisture works into the area. Questions remain on how fast the lower clouds will break up today and the impact on temperatures from this. Given the extent of low clouds, even upstream somewhat, have slowed down the partial clearing and the rise in temperatures. However, since breaks have already occurred, still expect them to expand and allow good warming later today. Will have to keep a close eye on temperatures though. && .Short Term...(Today through Wednesday) Issued at 257 AM EDT Tue Apr 4 2023 There is a conditional risk of elevated thunderstorms developing during the predawn hours this morning, driven by warm advection at the nose of the low-level jet. The capping elevated mixed layer is stout, however, and background midlevel height rises are simultaneously occurring. Nevertheless, if a few convective cells can initiate the MUCAPE profile is fairly thick and kinematics marginally support storm tilt and organization. Hail, possibly marginally severe, would be possible in the most intense cells. The difference between convection and no convection is very subtle details on moisture magnitude/depth at the level near the base of the EML. SREF member soundings vary slightly with this, as do outputs from various HREF members. With the deeper subsident regime and no perturbations evident to counter this, there is a chance that no convection forms. Any convection that does form should exit the area by mid-late morning. Blended model starting point (NBM) had a 7 degree error on the high temperature for Indianapolis yesterday. This is due to inertial lag from amplified trend in models, and PBL modeling limitations. It is a known bias also on the windward side of ridge with southwesterly flow aloft and trajectories back to warm deeply mixed areas of the Southwest. Low to mid 80s for maximum temperatures today seems reasonable in this pattern. Strong capping EML and continued midlevel height rises with amplifying synoptic-scale pattern will preclude thunderstorm development today. In fact, the slower progression of the deep evolving upstream trough means that we will probably be free of convection through the first part of the night at least. The window from roughly 06z Wednesday morning through 00z Wednesday evening is complicated by the potential for multiple rounds of convection and to the pre-frontal thermodynamic/kinematic environment, and uncertainties with mesoscale forcing. Furthermore, the track of the mid-latitude cyclone is such that large scale forcing at this latitude is not particularly noteworthy, using midlevel height trends as a proxy for large scale ascent. Subtle height falls do occur during the period mentioned above. Here are a few possible scenarios for central Indiana: 1. Intense convection develops in the Ozarks region around or just after the peak of the diurnal cycle today. It then grows up scale with established cold pool and reaches our area during the predawn hours Wednesday with attendant severe threat. Around peak heating, stronger DCVA will still be over the High Plains. But as the buckling subtropical jet phases with the polar branch and the system deepens, strengthening moisture advection and increasingly confluent low-level flow beneath steep midlevel lapse rates should result in robust convection in the vicinity of the Ozarks. The caveat to this scenario making it conditional is that the upscale growth may be delayed if the deeper moisture surge lags. This could delay cold pool establishment and MCS organization considerably. In this reasonable worst case scenario, any organized MCS would have the potential for damaging winds and QLCS mesovortices/tornadoes since nocturnal stabilization is expected to be minimal in strong warm advection regime. 2. If the above scenario of organized convection reaching our area does not occur during the predawn hours, continued deep moistening and gradually more confluent low-level flow should encourage convection to develop even before the diurnal cycle begins Wednesday morning. The extent/magnitude of this convection is unclear, but at least modest instability and strong flow fields with sufficient shear for storm organization would be present. There is a signal in some CAMs that either of these first two scenarios could generally become focused across the southern portion of our area, or along the Ohio River through the first half of the day, with dynamic PV adjustments on its poleward side at least temporarily limiting deep/robust convection across central Indiana. 3. Although scenario #1 and #2 could ultimately impact the frontal convection later in the day, it appears at least the latter stage of what could be a robust/impactful convective event to our west and northwest will reach our area late Wednesday. Current thinking is the most intense convection would probably be closer to the cyclone where midlevel lapse rates are steeper, in perhaps one pre-frontal band and another frontal band. One or more of these may tend to organized and reach our area late in the day offering a second opportunity for convection and associated severe hazards (primarily wind). It is worth noting that although there is some uncertainty on timing of potentially more than one round of convection, as well as uncertainty with mode/organization, CAPE/shear parameter space is more than favorable for all severe hazards including tornadoes. In a reasonable worst case scenario, a localized strong tornado threat may emerge somewhere in central Indiana, although there are several scenarios where this would be unlikely. Details on the mesoscale evolution will be communicated leading up to this event, as uncertainties lessen. && .Long Term...(Wednesday night through Monday) Issued at 257 AM EDT Tue Apr 4 2023 The now higher latitude track of the mid-latitude cyclone discussed in the short term section should preclude significant gradient winds in its wake. The post-frontal environment is fairly temperate, with temperatures no cooler than early April climatology on Thursday, then moderating slightly to just above climo Friday as midlevel heights rise. We enter a synoptically-inactive pattern with an active northern branch shifting mostly into Canada and any troughing relegated to the West this weekend. This should be a fairly warm pattern for much of the country, including us. One shortwave passing to our north on Monday will interact with meager moisture in continental air mass without substantial moisture return. We have only low probabilities for precipitation then. An early look at medium range model data for the rest of the week indicates continued broad area of positive 500-mb height anomalies, and perhaps even warmer 2-m temperatures. There appears to be limited opportunity for precipitation during this period. && .Aviation...(18Z TAF Issuance) Issued at 1254 PM EDT Tue Apr 4 2023 Impacts: * MVFR/IFR improving south to north this afternoon * Low level wind shear tonight, gusty surface winds tonight/Wed * Some showers and storms at times late tonight through Wednesday Discussion: As warmer air allowing some mixing moves north this afternoon, ceilings will gradually improve to VFR. A few showers can't be ruled out as this occurs. Winds will increase tonight into Wednesday both at the surface and aloft. This will create low level wind shear conditions as well as bring gusty winds at the surface. Gusts over 30kt are likely on Wednesday. Some convection is possible toward 12Z, but better chances for convection will be from mid to late morning into the afternoon. Unfortunately confidence in specifics remains low. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Update...50 Short Term...BRB Long Term...BRB Aviation...50
Hazardous weather outlook, Apr 4, 8:17 AM EDT, 6 hours 7 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Indianapolis IN 817 AM EDT Tue Apr 4 2023 INZ021-028>031-035>049-051>057-060>065-067>072-050745- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 817 AM EDT Tue Apr 4 2023 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Isolated thunderstorms are possible this morning. Small hail may accompany any storms that form. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorm chances will increase tonight into Wednesday. Severe thunderstorms are possible. Damaging winds are the main threat, although a few tornadoes are possible. A few storms could produce large hail. Outside of thunderstorms, strong winds gusting to 45 MPH are expected tonight into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter reports would be helpful Tuesday night into Wednesday. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Apr 4, 8:53 AM EDT, 5 hours 31 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
853 AM EDT Tue Apr 4 2023
INZ064-065-041345-
Decatur IN-Bartholomew IN-
853 AM EDT Tue Apr 4 2023
...Hail up a half inch will impact portions of Decatur and
northeastern Bartholomew Counties through 945 AM EDT...
At 852 AM EDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Columbus, moving east at 30 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Greensburg.
This includes Interstate 74 between mile markers 130 and 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3923 8537 3923 8578 3934 8573 3935 8569
3935 8563 3937 8563 3945 8531 3945 8530
3927 8530
TIME...MOT...LOC 1252Z 263DEG 26KT 3927 8570
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
WhiteLocal storm report, Apr 4, 1:05 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
105 PM EDT TUE APR 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 PM TORNADO 2 SSW COLFAX 40.17N 86.69W
03/31/2023 BOONE IN NWS STORM SURVEY
AN EF0 TORNADO WAS ON THE GROUND FOR
APPROXIMATELY 1.77 MILES. A BARN ON THE
BOONE/MONTGOMERY COUNTY LINE WAS PARTIALLY
DESTROYED. DEBRIS WAS THROWN 1/4 OF A MILE.
THERE WAS TREE DAMAGE AND AN OLD BARN WAS
SHIFTED FROM ITS FOUNDATION.
&&
JPThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 8:09 AM EDT | Special Weather Statement | IND | Bartholomew | 21 min |
| Apr 4, 8:53 AM EDT | Special Weather Statement | IND | Decatur | 52 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.